Missouri, 2011

Hail in Missouri, March 26, 2011

March 26, 2011 · NWS MEG · 1 event in 1 county or zone

A stalled cold front stretched from near Clarksdale, Mississippi to near Tupelo, Mississippi during the early morning hours of March 26th, 2011. The front gradually started lifting northward throughout the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A stalled cold front stretched from near Clarksdale, Mississippi to near Tupelo, Mississippi during the early morning hours of March 26th, 2011. The front gradually started lifting northward throughout the day. Temperatures south of the front were near 80 degrees where as temperatures north of the front were in the 50s. Showers and thunderstorms developed along the front. Some storms became severe producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 26, 11:48 AM CST, 52 minutes earlier.

Area forecast discussion, Mar 26, 11:48 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1248 PM CDT SAT MAR 26 2011

.UPDATE...AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1102 AM CDT SAT MAR 26 2011/

UPDATE...15Z SURFACE ANALYSIS PLACES PLACES A SURFACE LOW OVER
THE RED RIVER VALLEY WITH A WARM FRONT/QUASI-STATIONARY BOUNDARY
EXTENDING EAST ALONG THE I-20 CORRIDOR IN NORTHERN LOUISIANA AND
CENTRAL MISSISSIPPI. SOUTH OF THIS BOUNDARY TEMPERATURES ARE IN
THE 70S WITH LOWER TO MIDDLE 60 SURFACE DEWPOINTS.
MEANWHILE...ACROSS THE MID SOUTH TEMPERATURES REMAIN QUITE COOL IN
THE 40S AND 50S. SEVERE THUNDERSTORM POTENTIAL FOR THIS AFTERNOON
IS THE MAIN CONCERN IN THIS UPDATE.

LATEST RUC/WRF SHORT TERM MODELS INDICATE SURFACE BOUNDARY WILL
MIGRATE NORTH ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THIS
AFTERNOON AS A SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL FLOW
ALOFT MOVES ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON.

MODIFIED 12Z UPPER AIR SOUNDINGS FROM KBMX/KJAN BASED ON A SURFACE
PARCEL (72/60) YIELD AROUND 1000-1100 J/KG SURFACE BASED
CAPE AND LI/S AROUND -4. 0-1KM STORM RELATIVE HELICITIES AROUND
300 M2/S2...AND FAVORABLE EQUILIBRIUM LEVELS/LCLS WILL BE
CONDUCIVE FOR MINI-SUPERCELLULAR TYPE TORNADOES ALONG THE SURFACE
BOUNDARY ACROSS PORTIONS OF NORTHEAST MISSSISSIPPI PREDOMINANTLY
SOUTH OF TUPELO. FURTHER NORTH ACROSS THE REMAINDER OF NORTH
MISSISSIPPI AND ALONG THE TENNESSEE/MISSISSIPPI STATE LINE...THE
MAIN THREATS WILL BE HAIL AND DAMAGING WINDS AS FAVORABLE
INSTABILITY BECOMES INCREASINGLY LIMITED FURTHER NORTH OF THE
BOUNDARY.

OVERALL FORECAST IN EXCELLENT SHAPE AT THIS TIME AND WILL ONLY
NEED TO MAKE ADJUSTMENTS TO TEMPERATURES...WINDS...AND DEWPOINTS
BASED ON LATEST SHORT TERM TRENDS.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

PREV DISCUSSION... /ISSUED 321 AM CDT SAT MAR 26 2011/

DISCUSSION...

CURRENTLY...ELEVATED THUNDERSTORMS CONTINUE TO FORM ACROSS THE MID
SOUTH TO THE NORTH OF A WARM FRONT THAT IS LOCATED FROM THE
ARKLATEX EAST INTO NORTH CENTRAL MISSISSIPPI. A 30 KT 850 MB JET
IS IMPINGING UPON THE FRONT HELPING TO CREATE THE LIFT AND
TRANSPORT THE MOISTURE NECESSARY FOR THUNDERSTORM DEVELOPMENT.
MEANWHILE STEEP MID LEVEL RATES ARE HELPING A FEW STORMS BECOME
SEVERE WITH LARGE HAIL AS THE MAIN THREAT. TEMPERATURES THIS
MORNING RANGE FROM AROUND 40 NEAR THE KENTUCKY/MISSOURI BORDER TO
AROUND 60 ACROSS SOUTHERNMOST PARTS OF THE FORECAST AREA NEAR THE
FRONT. WINDS ARE GENERALLY NORTHEAST AT 10-15 MPH.

TODAY AND TONIGHT...THE WARM FRONT WILL REMAIN ACROSS NORTH CENTRAL
MISSISSIPPI THIS MORNING. THUNDERSTORMS WILL CONTINUE NORTH OF THE
FRONT EARLY THIS MORNING THOUGH ACTIVITY MAY TAPER OFF SOME LATER
THIS MORNING AS THE LOW LEVEL JET VEERS AND WEAKENS. THIS EARLY
MORNING ACTIVITY WILL CONTINUE TO HAVE A ISOLATED LARGE HAIL THREAT.
AS THE DAY PROGRESSES LOW PRESSURE CURRENTLY OVER THE RED RIVER
VALLEY WILL TRACK EAST TO THE ARKLATEX BY NOON AND THEN INTO
SOUTHEAST AR LATE THIS AFTERNOON BEFORE TRACKING ACROSS NORTH
CENTRAL MS THIS EVENING. THERE WILL BE A LARGE TEMPERATURE
GRADIENT ACROSS THE FORECAST AREA THIS AFTERNOON WITH MID 40S IN
RANDOLPH COUNTY AR TO LOWER TO MID 70S ACROSS THE SOUTHERN TIER OF
COUNTIES.

BY AFTERNOON THE AIRMASS ALONG AND SOUTH OF THE FRONT WILL
DESTABILIZE WITH SBCAPES APPROACHING 2000 J/KG ACROSS THE
SOUTHERNMOST PART OF THE FORECAST AREA INVOF THE FRONT. MEANWHILE
AS THE LOW APPROACHES AND LOW LEVEL WINDS VEER 0-1KM HELICITY
VALUES WILL CLIMB ABOVE 300 M2/S2 INVOF THE FRONT. MEANWHILE 0-6KM
BULK SHEAR IS IMPRESSIVE AT OVER 50 KTS AND MID LEVEL WINDS WILL
TOP 60 KTS OVER THE FRONTAL ZONE. AS THE LOW APPROACHES EXPECT
THUNDERSTORMS COVERAGE TO INCREASE ACROSS THE AREA WITH SEVERE
STORMS POSSIBLE INVOF THE WARM FRONT. THE BIG QUESTION IS HOW FAR
NORTH THE FRONT WILL GET WHICH WILL DEPEND ON THE AMOUNT OF
RAIN/THUNDERSTORMS THIS MORNING AND THE EVENTUAL TRACK OF THE
SURFACE LOW. BEST GUESS RIGHT NOW IS THAT THE FRONT WILL MAKE IT
INTO THE VERY SOUTHERN PART OF THE FORECAST AREA WHICH IS WHERE
THE SURFACE LOW WILL TRACK LATE THIS AFTERNOON INTO THIS EVENING.

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF MEMPHIS TO
SAVANNAH TN LINE. HAIL WILL BE A THREAT IN THE ENTIRE RISK AREA
LATER THIS AFTERNOON AND THIS EVENING WHILE DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE POSSIBLE SOUTH OF A HELENA-WEST HELENA
ARKANSAS TO BOONEVILLE MS LINE.

THE SURFACE LOW WILL TRACK EAST INTO ALABAMA AROUND MIDNIGHT AND
PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST. MEANWHILE MUCH
COOLER AIR WILL FILTER IN WITH TEMPS DROPPING INTO THE 30S AND 40S
BY MORNING.

SUNDAY...HIGH PRESSURE OVER THE GREAT LAKES WILL OOZE INTO THE AREA.
EXPECT COOLER THAN NORMAL TEMPERATURES THANKS TO COOL NORTHEAST
WINDS. THERE SHOULD BE PLENTY OF LOW CLOUDS AROUND SO KEPT CLOUDS
IN ALL DAY.

SUNDAY NIGHT...LOW CONFIDENCE IN THIS PERIOD. THE GFS IS STILL DRY.
HOWEVER THE NAM AND ESPECIALLY THE ECMWF DEVELOP PRECIP ACROSS
THE AREA THANKS TO A DECENT MID LEVEL SHORTWAVE THAT GFS SEEMS TO
MISS. GIVEN THIS INFO DECIDED TO REINTRODUCE POPS FOR THE PERIOD.

MONDAY AND MONDAY NIGHT...COOL HIGH PRESSURE REMAINS OVER THE
AREA AND SOME SUNSHINE IS POSSIBLE ON MONDAY WITH SLIGHTLY COOLER
THAN NORMAL TEMPERATURES. CLOUDS WILL INCREASE ONCE AGAIN MONDAY
NIGHT AS THE NEXT SYSTEM APPROACHES.

TUESDAY AND TUESDAY NIGHT...A POTENT MID LEVEL TROF WILL MOVE
ACROSS THE MID MISSISSIPPI VALLEY WHILE A COLD FRONT PUSHES ACROSS
THE MID SOUTH. WILL HAVE TO CONTINUE TO WATCH THE SEVERE THREAT
WITH THIS SYSTEM WHICH WILL DEPEND OF THE TRACK OF THE SURFACE
LOW. MODELS ARE NOT IN THE BEST AGREEMENT WITH THE TRACK OF THE
LOW SO WILL CONTINUE TO LEAVE OUT OF THE HWO FOR NOW.

WEDNESDAY AND WEDNESDAY NIGHT...COOL HIGH PRESSURE BUILDS BACK IN
WITH COOLER THAN NORMAL TEMPERATURES AND SOME SUNSHINE.

THURSDAY AND THURSDAY NIGHT...THE EXCELLENT AGREEMENT FOUND IN THE
MODELS 24 HOURS AGO IS HISTORY. THE GFS STILL HAS A SOLUTION THAT
IS SOMEWHAT SIMILAR TO PREVIOUS RUNS WITH A DEEP TROF MOVING INTO
THE LOWER MISSISSIPPI VALLEY AND LOW PRESSURE DEVELOPING ALONG THE
GULF COAST AND RAIN POSSIBLE FOR THE MID SOUTH. THE ECMWF HAS THE
TROF AXIS FURTHER EAST WITH HIGH PRESSURE FOR THE MID SOUTH. WILL
KEEP THE ONGOING CHANCE OF RAIN IN THE FORECAST BUT CONFIDENCE IS
PRETTY LOW.

FRIDAY...SHOULD BE DRY AND COOL BUT CONFIDENCE IS LOW.

SJM

.AVIATION...

18Z TAFS

AIR TRAVEL WILL BE TRICKY OVER THE NEXT 24 HOURS AS THE RESULT OF
NUMEROUS SHOWERS AND THUNDERSTORMS.  SHOWERS AND THUNDERSTORMS
WILL INCREASE IN COVERAGE ACROSS ALL OF THE MIDSOUTH DURING THE
AFTERNOON HOURS. IFR CONDITIONS...MAINLY DUE TO HEAVY RAINFALL
WILL LIKELY OCCUR IN ASSOCIATION WITH ANY THUNDERSTORMS. INCLUDED
PREVAILING TS AT TUP AFTER 21Z WITH VCSH OR SHRA AT MKL AND MEM
AND CB WITH TEMPO TS FOR SEVERAL HOURS THIS EVENING. TS COVERAGE
AT JBR SHOULD DIMINISH AFTER 19Z...AS THE CURRENT ONGOING STORMS
MOVE OFF TO THE EAST. STORMS WILL GRADUALLY DIMINISH IN COVERAGE
AND INTENSITY AFTER SUNSET...LINGERING LONGEST...POSSIBLY THROUGH
08Z AT TUP. CEILINGS WILL LOWER AFTER SUNSET...WITH IFR OR LIFR
CONDITIONS AT MOST LOCATIONS BETWEEN 06 AND 13Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  56  40  53  39 /  90  70  10  60
MKL  52  37  52  34 /  90  80  10  60
JBR  47  36  48  36 /  90  60  10  60
TUP  66  47  59  42 /  80  90  10  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 2:36 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
336 AM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
336 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A FORREST CITY
ARKANSAS TO MEMPHIS TO SAVANNAH TENNESSEE LINE. LOW PRESSURE WILL
TRACK ALONG A WARM FRONT STALLED ACROSS NORTH MISSISSIPPI THIS
AFTERNOON AND EVENING AND SEVERE STORMS COULD DEVELOP IN THE RISK
AREA. LARGE HAIL IS POSSIBLE OVER THE ENTIRE RISK AREA. DAMAGING
WINDS AND ISOLATED TORNADOES ARE POSSIBLE SOUTH OF A HELENA-WEST
HELENA TO BOONEVILE MISSISSIPPI LINE.

THOUGH ISOLATED LARGE HAIL IS POSSIBLE EARLY THIS MORNING THE BEST
CHANCE FOR SEVERE STORMS ACROSS THE RISK AREA IS FROM 3 PM CDT TO
10 PM CDT.

LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE TODAY
INTO THIS EVENING.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

SJM

In the hours before

Special weather statement, Mar 26, 10:52 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1152 AM CDT SAT MAR 26 2011

ARZ009-018-MOZ113-115-261730-
CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
1152 AM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...

  SOUTHERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  NORTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER PEACH ORCHARD AT 1152 AM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...GREENE AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR KENNETT...MARMADUKE...PIGGOTT AND RECTOR...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3646 8996 3639 8997 3639 8982 3624 8979
      3616 9070 3633 9074 3646 8997
TIME...MOT...LOC 1652Z 261DEG 42KT 3626 9060

30/SIRMON
Special weather statement, Mar 26, 11:22 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CDT SAT MAR 26 2011

ARZ009-MOZ113-115-TNZ001-002-261800-
CLAY AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-OBION TN-
1222 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...

  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  WEST CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF KENNETT AT 1222 PM CDT...
MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...LAKE...OBION AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR HAYTI...KENNETT AND REELFOOT LAKE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES REELFOOT LAKE.

&&

LAT...LON 3632 8913 3605 9014 3642 9018 3645 8996
      3639 8997 3639 8978 3643 8975 3644 8972
      3641 8967 3642 8961 3636 8954 3640 8953
      3646 8956 3650 8953 3651 8950 3646 8949
      3645 8946 3651 8940
TIME...MOT...LOC 1722Z 255DEG 47KT 3630 8999
Special weather statement, Mar 26, 11:41 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT SAT MAR 26 2011

ARZ009-017-018-MOZ113-261830-
CLAY AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
1241 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...

  SOUTHERN CLAY COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF FONTAINE AT 1242 PM
CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...MARMADUKE...PARAGOULD...
RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3616 9081 3637 9017 3604 9014 3599 9085
      3596 9091 3614 9093
TIME...MOT...LOC 1742Z 256DEG 68KT 3608 9074
Special weather statement, Mar 26, 12:02 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT SAT MAR 26 2011

TNZ001>003-019-020-261845-
GIBSON TN-WEAKLEY TN-LAKE TN-OBION TN-DYER TN-
102 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER MISTON AT 102 PM CDT...MOVING EAST AT 40 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN DYER...GIBSON...LAKE...OBION AND WEAKLEY COUNTIES...
INCLUDING LOCATIONS NEAR MARTIN AND UNION CITY...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3617 8870 3608 8952 3625 8958 3626 8956
      3651 8892 3650 8885
TIME...MOT...LOC 1802Z 255DEG 36KT 3619 8944

30/SIRMON
Special weather statement, Mar 26, 12:20 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT SAT MAR 26 2011

ARZ009-MOZ113-115-TNZ001-019-261845-
CLAY AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-DYER TN-
120 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES NORTHEAST OF SENATH AT 119 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...DYER...LAKE AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR CARUTHERSVILLE...HAYTI...KENNETT...SENATH
AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3607 8950 3604 9020 3617 9022 3619 9018
      3620 9023 3629 9024 3640 8959
TIME...MOT...LOC 1819Z 262DEG 58KT 3617 9005
Special weather statement, Mar 26, 12:31 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CDT SAT MAR 26 2011

TNZ019>021-050>052-054-261900-
CROCKETT TN-CARROLL TN-GIBSON TN-HENDERSON TN-HAYWOOD TN-MADISON TN-
DYER TN-
131 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...

  WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 8
MILES NORTHWEST OF ALAMO AT 131 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...CROCKETT...DYER...GIBSON...HAYWOOD...HENDERSON
AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HUMBOLDT...MILAN AND
TRENTON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3606 8856 3576 8850 3571 8930 3596 8930
TIME...MOT...LOC 1831Z 265DEG 64KT 3586 8915

The radar

The Memphis radar (KNQA), 78 km away, was scanning. The volume nearest the first event began at 18:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pemiscot

When
March 26, 12:40 PM CST to 12:45 PM CST
Where
Pemiscot County, 0.57 mi ESE of Cooter
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.048, -89.810

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291054.